MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, CYLINDER, WITH GROOVES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, CYLINDER, WITH GROOVES
Model Number A22257C
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Shock (2072)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The electrode was not returned to the service center for evaluation.As part of our investigation, an olympus sales representative visited the customer's site and observed 5-6 procedures using the facility's new generator and the phenomenon could not be reproduced.The sales representative also stated the generator that was used during the case has since been used but not with a resectoscope electrode.The facility was unsure about which device contributed to the doctor's incident.The cause of the reported event cannot be determined at this time.However, the a22257c ifu instructs users in the ¿inspection and testing¿ section ¿ inspect the instrument.Visually inspect the instrument.Warped electrodes, defective insulation and broken, cracked, or irregular cutting loops represent a danger for both the patient and the surgeon and must not be used.Never try to bend irregular cutting loops into shape!¿ if additional information is received, or the device is returned at a later this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed that during unspecified procedure, while using the electrode the doctor felt a shock.There was no treatment required.The intended procedure was completed.There was no effect to the patient.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received from the original equipment manufacturer (oem).The oem reported that the manufacturing and quality control review was performed for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue.

Brand Name
HF-RESECTION ELECTRODE, CYLINDER, WITH GROOVES
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
MDR Report Key8685488
Report Number2951238-2019-00927
Device Sequence Number2268772
Product Code GCP
UDI-Device Identifier14042761030448
UDI-Public14042761030448
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22257C
Device Catalogue NumberA22257C
Device Lot Number1000032902
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/19/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON OLYMPUS GENERATOR